Alert archive / Indiana / Freeze Warnings in 2008

Freeze Warning 2, NWS Indianapolis, IN

April 14, 200839 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 14, 2008, 2:03 PM EDT for 39 counties in Indiana. It took effect at Apr 15, 2008, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 2:03 PM EDT (18:03 UTC)
In effect from
Apr 15, 2008, 2:00 AM EDT
Expired
Apr 15, 2008, 8:00 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 141803
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
203 PM EDT MON APR 14 2008

...FREEZING TEMPERATURES POSSIBLE OVER CENTRAL INDIANA LATE
TONIGHT...

.AN AREA OF COLD HIGH PRESSURE WILL SETTLE ACROSS INDIANA TONIGHT
AND PROVIDE CLEAR SKIES AND LIGHT WINDS. THIS ALONG WITH THE COLD
AIR IN PLACE ACROSS INDIANA WILL RESULT IN LOW TEMPERATURES BELOW FREEZING. 

INZ021-028>031-035>049-051>057-060>065-067>072-150215-
/O.UPG.KIND.FZ.A.0002.080415T0400Z-080415T1200Z/
/O.NEW.KIND.FZ.W.0002.080415T0600Z-080415T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
203 PM EDT MON APR 14 2008

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL FALL BELOW FREEZING LATE TONIGHT AND EARLY ON
TUESDAY MORNING. LOW TEMPERATURES ARE EXPECTED IN THE LOWER 30S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

PUMA
3 follow-up statements
000 
WWUS73 KIND 150125
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
925 PM EDT MON APR 14 2008

...FREEZING TEMPERATURES LIKELY OVER CENTRAL INDIANA LATE TONIGHT...

.AN AREA OF COLD HIGH PRESSURE WILL SETTLE ACROSS INDIANA TONIGHT
AND PROVIDE CLEAR SKIES AND LIGHT WINDS. THIS ALONG WITH THE COLD
AIR IN PLACE ACROSS INDIANA WILL RESULT IN LOW TEMPERATURES IN THE
MIDDLE TO UPPER 20S TONIGHT.

INZ021-028>031-035>049-051>057-060>065-067>072-150930-
/O.CON.KIND.FZ.W.0002.080415T0600Z-080415T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
925 PM EDT MON APR 14 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY.

SKIES ARE RAPIDLY CLEARING THIS EVENING AS WINDS BECOME CALM.
TEMPERATURES WILL FALL RAPIDLY THIS EVENING AND DROP
BELOW FREEZING BY 2 AM ACROSS CENTRAL INDIANA. TEMPERATURES IN
RURAL LOCATIONS WILL FALL AS LOW AS THE MIDDLE 20S TONIGHT WHILE
URBAN AREAS WILL REMAIN NEAR 30 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$


JOHNSON
000 
WWUS73 KIND 150718
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 AM EDT TUE APR 15 2008


INZ021-028>031-035>049-051>057-060>065-067>072-151200-
/O.CON.KIND.FZ.W.0002.000000T0000Z-080415T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
318 AM EDT TUE APR 15 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

WITH CLEAR SKIES AND LIGHT WIND...TEMPERATURES HAVE DROPPED BELOW
FREEZING IN PORTIONS OF CENTRAL INDIANA. TEMPERATURES WILL WARM TO ABOVE
FREEZING SHORTLY AFTER SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 151209
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
809 AM EDT TUE APR 15 2008

...FREEZE WARNING IS NO LONGER IN EFFECT...

INZ021-028>031-035>049-051>057-060>065-067>072-151315-
/O.EXP.KIND.FZ.W.0002.000000T0000Z-080415T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
809 AM EDT TUE APR 15 2008

...FREEZE WARNING HAS EXPIRED...

SUNNY SKIES WILL ALLOW TEMPERATURES TO QUICKLY INCREASE DURING
THE MORNING. ANY LOCATIONS THAT ARE BELOW FREEZING SHOULD GO ABOVE
BY 930 AM.

$$

HAINES

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 14, 1:30 PM EDT, 33 minutes earlier.

Area forecast discussion, Apr 14, 1:30 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EDT MON APR 14 2008

.DISCUSSION...A LARGE HIGH PRESSURE SYSTEM WAS FOUND ACRS THE
CENTRAL PLAINS STS EARLY THIS AFT AS WEAK NE SFC FLOW WAS FOUND
ACRS THE FORECAST AREA. DEW POINT TEMPS WERE IN THE DRY MIDDLE AND
UPPER 20S.

MODELS ARE IN GOOD AGREEMENT TDY AND WL USE A BLEND FOR THE MOST
PART. THE MAIN WX STORY THE NEXT COUPLE DAYS WILL BE THE LARGE AREA
OF HIGH PRES OVR THE CENTRAL PLAINS BUILDING ACRS INDIANA. THUS AS
FORECAST SOUNDINGS ARE VERY DRY AS WELL AS TIME SECTIONS...WL GO FOR
MOCLR NIGHTS AND MOSUNNY DAYS THROUGH WEDNESDAY. THE MAIN FORECAST
CHALLENGE TDY WL BE TEMPS.

EXCELLENT RAD COOLING SET UP TONIGHT AS SKIES WL BE CLEAR AND WINDS
WL BE NEARLY CALM. H8 TEMPS TONIGHT ARE EXPECTED TO REMAIN AROUND
-3C AND WITH DEW POINT TEMPS IN THE MID 20S...WL LEAN TO THE COOLER
SIDE OF THE MAVMOS AND METMOS FOR LOWS. THIS SHUD EASILY ALLOW A
FREEZE TONIGHT AND WL ISSUE FREEZE WARNING.

H8 TEMPS BEGIN A SLOW WARM ON TUESDAY...BUT ATTM IT APPEARS MAVMOS
AND METMOS APPEARS TOO WARM. H8 TEMPS ONLY RISE TO NEAR 0C BY 00Z
TUES. HENCE WL ONCE AGAIN LEAN TO THE COOLER SIDE OF GUIDANCE FOR
TUESDAY HIGHS.

GOOD WAA BEGINS ON TUESDAY NIGHT AND WEDNESDAY AS THICKNESSES AND H8
TEMPS CONTINUE THEIR CLIMB...REACHING 6-7C BY WED MORNING...AND NEAR
9-10C BY 00Z THURSDAY. THUS WL CONTINUE WITH THE WARMING TREND IN
THE FORECAST WITH WARMER LOWS AND HIGHS EACH DAY. FOR WED NIGHT WL
USE THE WARMER OF THE MAVMOS OR METMOS...ENSURING TEMPS ARE AOA
MAVMOS. WITH GOOD MIXING EXPECTED ON WEDNESDAY...WL ONCE AGAIN GO
AOA MAVMOS HIGHS.

AS FOR THE EXTENDED...LARGE UPPER RIDGE WL REMAIN IN PLACE FOR WED
NIGHT AND THURSDAY...PROVIDING A CONTINUATION OF THE QUIET AND
GRADUALLY WARMING WX TREND. GFS AND THE ECMWF AGREE THAT AS THE
RIDGE PUSHES EAST...AN UPPER LOW WL DEVELOP IN THE APPROACHING
TROUGH IN THE SRN PLAINS. THIS LOW WL TREK ACRS KY AND THE OH
VALLEY ON FRI NIGHT...SAT AND SUNDAY AND CHC FOR PCPN WL BE NEEDED
THEN. FOR NOW WL KEEP DRY WX ACRS INDIANA FOR MONDAY AS THE UPPER
LOW SLIDES EAST...EXITING THE AREA. FURTHERMORE...GIVEN THE HIGH
AMPLITUDE OF THE CURRENT RIDGE AND APPROACHING TROUGH WOULD NOT BE
SURPRISED TO SEE THIS SYSTEM ARRIVE LATER THAN THE CURRENT MODEL
RUNS SUGGEST. WL CONTINUE TO MONITOR THIS IN FUTURE RUNS.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.
VFR THRU THE PD. SOME CU AND SOME CIRRUS ACRS THE SITES RIGHT NOW
AND FOR THE REMAINDER OF THE AFTERNOON. SKIES SHUD CLR OUT AFTER
SUNSET AND REMAIN THAT WAY WITH SFC HIGH PRES BLDING IN. WINDS SHUD
START OUT AROUND 10KTS BUT FALL OFF TO NR CALM AFTER SUNSET. DEWPTS
AND CROSS SECTIONS LOOK DRY SO NO FOG EXPECTED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

AVIATION...CP
PUBLIC...PUMA
Hazardous weather outlook, Apr 14, 4:41 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
441 AM EDT MON APR 14 2008

INZ021-030-031-036>042-045>049-053>057-151000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-
441 AM EDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

FREEZING TEMPERATURES ARE POSSIBLE OVER THE NORTHERN PORTIONS OF
CENTRAL INDIANA THIS MORNING AND OVER ALL AREAS LATE TONIGHT. ANY
FREEZING TEMPERATURES COULD DAMAGE OR KILL TENDER VEGETATION OR
OUTDOOR PLANTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-052-060>065-067>072-151000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
441 AM EDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

FREEZING TEMPERATURES ARE POSSIBLE OVER THE NORTHERN PORTIONS OF
CENTRAL INDIANA THIS MORNING AND OVER ALL AREAS LATE TONIGHT. ANY
FREEZING TEMPERATURES COULD DAMAGE OR KILL TENDER VEGETATION OR
OUTDOOR PLANTS.

RIVER FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH...LOWER
WHITE AND THE EAST FORK OF THE WHITE RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RIVER FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH...LOWER
WHITE AND EAST FORK OF THE WHITE RIVER THROUGH MIDWEEK. SEE LATEST
FLOOD STATEMENTS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

Nearby

Freeze Warnings in Indiana, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.